Will my normal sex drive ever come back after being on a antidepressant?

I use to have a high sex drive and liked sex in general. Now it’s dead since I’ve been on a antidepressant and I’m still trying to find a decent one which doesn’t help …. it’s only sometimes after like a month passing by then I’ll use a toy. I use to be fine with hookups (with mostly someone I know) and now I just can’t I always cancel on him. I think about it I just have no energy to do anything. Which is why I haven’t dated in about 1 and 1/2 years because my sex drive sucks and if I were back to my normal self with a high sex drive I’d be pretty disappointed.
0 0

Superb Opinion

  • Unfortunately many antidepressants have a side effect of lower libido, mainly SSRIs (Selective Serotonin Reuptake Inhibitors) which is a group of antidepressants. Some have slightly less effect than others TCAs (Tricyclic Antidepressants) tend to affect the libido less than others and are generally considered a better option if you are experiencing problems with sex drive. You must speak to your doctor about getting the right solution for you of you absolutely must be on antidepressants. Unfortunately antidepressants will always have an effect on your sex drive and it will not improve over time. If you can find a different way to deal with your depression that would be the better option all round.

    • I tried being off antidepressants and it didn’t go well I unfortunately think medication is the best option I just don’t know which one works best and it’s really frustrating trying different ones right now

    • Have you tried Amitriptyline? It has one of the least know side effects especially for lower libido. You must speak to your doctor about it and talk about your libido, as she will know what medication will likely be better for certain side effects. Don't be shy about it, they've seen and heard everything.

Most Helpful Guy

  • 1. Do consult with your doctor on this, as there are now many different types with many different side effects that vary from person to person at that! This will be a "trial and error" process.

    2. See if a changed diet would help, again this will be a "trial and error" process.

    3. Exercise can do wonders as well.

    • The sex part no I don’t mention it to my doctor but I did tell her I have no energy for the gym right now which I mentioned I love going to the gym so not wanting to go or do anything has been a problem.

Scroll Down to Read Other Opinions

What's Your Opinion? Sign Up Now!

What Girls & Guys Said

0 3
  • Antidepressants do have that effect and if you got off them it would come back. I take ADHD meds and they do it too. But I tried different ones and settled on one that doesn't have as many side effects for me. And my sex drive is pretty much normal. Meds have side effects but there are options so you have to find one that works the best with you. If you want to increase your sex drive there are things you can try. Your choice in food could help, also there are supplements. Every been to an Adam's and Eves? There is a pill they have that an ex of mine wanted to try called pink pussycat and no joke it didn't make her like want want sex, but it did help her be more in the mood for it. It was kinda like a boost to her sex drive.

  • Probably not that's exactly why I stopped when I was 15 I need to get horny and cum Soo I left the meds

    • Well without being on a medication I function worse

    • True at first but we have to replace those negative thoughts with positive ones and be around positive people and sooner or later your brain will catch on

    • Does your sex drive slow down more when you're not on meds?

    • Show All
  • Do you have dryness problem?
    u have a fuckbuddy?

    • Um no and sure I guess I mean we’re friends

    • Hmm regularly sex or?

    • Leave me alone these questions are useless